Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 167, NWS Fort Worth, TX

June 12, 2016Collin County, Texas

NWS Fort Worth, TX issued this river flood warning at Jun 12, 2016, 10:30 AM CDT for Collin County, Texas. It took effect at Jun 12, 2016, 11:51 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2016, 10:30 AM CDT (15:30 UTC)
In effect from
Jun 12, 2016, 11:51 PM CDT
Expired
Jun 13, 2016, 5:00 PM CDT
In force
17 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Trinity River at McKinney (MCKT2).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 12, 10:18 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 12, 10:18 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1018 AM CDT SUN JUN 12 2016

.UPDATE...
The overnight convective complex across West Texas has diminished
but a convectively generated vorticity maximum lingers. This MCV
is located near Abilene and it will slowly move east across North
Texas this afternoon and evening. The atmosphere over the region
is already very moist, and instability will increase and become
uncapped as temps warm into the mid and upper 80s. The lift
provided by this feature will generate new convection (especially
across the central zones this afternoon). This convection should
evolve into clusters of slow southeastward moving storms that will
continue into the evening hours. Have raised PoPs this afternoon
and evening across the central and southern zones with this
update, and as confidence increases on where these clusters of
storms will develop and track, these PoPs could be bumped up
further in later updates. Meanwhile the convection across southern
Oklahoma (particularly near Lawton) will continue to slowly move
southward and could affect the northern zones this afternoon as
well. Even if these storms do weaken before crossing the Red
River, there will likely be an outflow boundary that will provide
a focus for new storm development across the northern CWA.

Given the high precipitable water values in place and the
likelihood of slow moving clusters of storms, the potential for
heavy rainfall and flash flooding has also increased. There is not
enough confidence to delineate a specific area for a flash flood
watch at this time, but it is likely that some locations will
contend with flooding issues this afternoon and tonight.

TR.92

&&

.AVIATION...

/ISSUED 1156 PM CDT SAT JUN 11 2016/
/6Z TAFS/

VFR conditions prevail across the region tonight with one little
batch of light rain continuing to weaken northwest of the major
airports. The main concern through the remainder of the overnight
hours and into early Sunday morning will be the potential for
additional showers and thunderstorms to develop. Right now...a
line of thunderstorms across west Texas will continue to move
southeast. These should miss most of the major airports in our
area through early Sunday...however a weak upper low still spins
across the southern Plains. All of the available guidance suggests
that we will see an uptick in shower and thunderstorm development
across parts of North Texas through early Sunday morning. While
not all areas will see precipitation...areas from near I-20 north
to the Red River will be one favored area. For this reason...have
added a VCTS to the Metroplex airports from 11Z through mid
morning with the best timing from 13-15Z. Precipitation should
gradually shift east through late morning with favored areas for
thunderstorms by afternoon moving toward the Arklatex.

Outside of scattered showers and storms through the morning...VFR
conditions should prevail through the remainder of the evening.

Dunn

&&

.PREV DISCUSSION... /ISSUED 430 AM CDT SUN JUN 12 2016/
A persistent MCS has taken an unusual path due south across West
Texas, where low-level moisture is remarkably abundant,
maintaining its intensity during the predawn hours. Although this
activity is still far west of our area and will remain so, the
impressive cirrus shield confirms that yet another hole has been
punched in the deep ridging aloft. With westerly flow in the upper
reaches of the troposphere, the resulting vorticity is being
advected toward North Texas. This has already resulted in new
convection downstream, most notably along the I-35 corridor in
southern Oklahoma. As additional impulses spread eastward
throughout the day, further development will occur across North
and Central Texas, particularly once surface heating is able to
increase the depth of these convective elements.

Western and northern zones will be favored today, but with
guidance agreeing that the activity upstream will induce well
defined troughing in the mid-levels transiting the region during
the daylight hours, scattered showers and storms will be possible
regionwide. Minimal shear and cloud cover limiting boundary layer
heating should preclude any severe storms again today, but the
stronger downdrafts will result in gusty winds. Cloud-to-ground
lightning will be the primary hazard, and those engaged in outdoor
activities should be prepared to move indoors.

East Texas will remain under the weakness aloft on Monday, and
PoPs favor eastern zones. The ridge will re-establish itself
across West Texas, gradually shifting east through midweek.
Without significant convection Monday and/or Tuesday to delay its
return, North and Central Texas should be free of precipitation
by Wednesday. Temperatures will soar above normal with oppressive
Gulf humidity remaining in place.

The ridge is still progged to retrograde late in the week. The
resulting northerly flow aloft would likely usher a cold front
into North Texas. This would mean a return of rain chances, but
low-level cold advection behind such boundaries is generally weak
in mid June. After an unseasonably warm and muggy midweek, a
frontal passage would simply mean a return to near normal
temperatures.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    88  74  92  77  93 /  50  20  20  10  10
Waco                89  76  92  76  93 /  50  30  20   5   5
Paris               86  72  88  74  90 /  40  30  40   5  20
Denton              87  73  91  76  93 /  40  20  20  10  20
McKinney            86  73  90  75  91 /  40  30  20  10  20
Dallas              88  75  91  77  93 /  40  30  20  10  10
Terrell             89  74  90  76  92 /  40  30  30   5  10
Corsicana           90  74  91  75  91 /  50  40  20   5  10
Temple              90  74  91  75  92 /  50  30  20   5   5
Mineral Wells       87  72  93  75  94 /  40  20  20   5  10

&&

.FWD Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, Jun 12, 10:19 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1019 AM CDT SUN JUN 12 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1019 AM CDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND INTO THIS EVENING
ACROSS ALL OF NORTH AND CENTRAL TEXAS. SLOW MOVING CLUSTERS OF
STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT MAY LEAD TO FLASH
FLOODING IN SOME AREAS. OTHERWISE CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY...THEN
AGAIN ON FRIDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:13 PM CDTSpecial Weather StatementFWDStephens32 min
Jun 11, 8:21 PM CDTRiver Flood WarningFWDHunt, Rockwall61 hr
Jun 11, 9:01 PM CDTAreal Flood AdvisoryFWDStephens, Young119 min
Jun 12, 10:30 AM CDTRiver Flood WarningFWDHunt28 hr
Jun 12, 10:30 AM CDTRiver Flood WarningFWDDallas16 days
Jun 12, 10:30 AM CDTRiver Flood WarningFWDDenton58 hr
Jun 12, 3:58 PM CDTSpecial Weather StatementFWDDallas17 min
Jun 12, 4:03 PM CDTAreal Flood AdvisoryFWDCooke, Denton117 min
Jun 12, 4:20 PM CDTAreal Flood AdvisoryFWDTarrant55 min
Jun 12, 4:46 PM CDTSpecial Weather StatementFWDDallas14 min
Jun 12, 4:48 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant27 min
Jun 12, 5:11 PM CDTSpecial Weather StatementFWDCollin, Dallas34 min
Jun 12, 5:16 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Rockwall59 min
Jun 12, 5:30 PM CDTAreal Flood AdvisoryFWDCollin2 hr
Jun 12, 6:07 PM CDTSpecial Weather StatementFWDHill23 min
Jun 12, 6:11 PM CDTSpecial Weather StatementFWDHunt34 min
Jun 12, 6:30 PM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt60 min
Jun 12, 6:51 PM CDTSevere Thunderstorm WarningFWDMcLennan39 min
Jun 12, 6:58 PM CDTAreal Flood AdvisoryFWDKaufman62 min

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.